Alert archive / Colorado / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 26, 2015, 1:25 PM MST for Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 27, 2015, 2:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2015, 1:25 PM MST (20:25 UTC)
- In effect from
- Feb 27, 2015, 2:00 AM MST
- Expired
- Feb 27, 2015, 8:39 AM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS43 KGLD 262025 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MST THU FEB 26 2015 COZ091-092-270600- /O.NEW.KGLD.WC.Y.0002.150227T0900Z-150227T1800Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 125 PM MST THU FEB 26 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY. * WIND CHILL...AS LOW AS 16 BELOW DUE TO TEMPERATURES 4 TO 9 ABOVE...AND WINDS SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
901 WWUS43 KGLD 270431 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 931 PM MST THU FEB 26 2015 COZ091-092-271300- /O.CON.KGLD.WC.Y.0002.150227T0900Z-150227T1800Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 931 PM MST THU FEB 26 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY... * WIND CHILL...AS LOW AS 16 BELOW ZERO DUE TO TEMPERATURES FROM 4 TO 9 DEGREES ABOVE ZERO...AND SOUTHEAST WIND AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
858 WWUS43 KGLD 271022 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 322 AM MST FRI FEB 27 2015 COZ091-092-271800- /O.CON.KGLD.WC.Y.0002.000000T0000Z-150227T1800Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 322 AM MST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WIND CHILL...AS LOW AS 15 BELOW DUE TO TEMPERATURES 4 TO 10 ABOVE...AND SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
120 WWUS43 KGLD 271539 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 839 AM MST FRI FEB 27 2015 COZ091-092-271645- /O.CAN.KGLD.WC.Y.0002.000000T0000Z-150227T1800Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 836 AM MST FRI FEB 27 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES AND WIND CHILL READINGS WILL GRADUALLY RISE THE REST OF TODAY ACROSS CHEYENNE AND KIT CARSON COUNTIES. $$ MENTZER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 10:26 AM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 26, 10:26 AM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MST THU FEB 26 2015 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 254 AM MST THU FEB 26 2015 EARLY MORNING WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW BROAD MEAN TROUGH ACROSS THE CONUS..WITH SHARP N-NW FLOW EXPECTING ACROSS THE CENTRAL ROCKIES AND NORTHERN PLAINS. AT THE SURFACE 1042 SURFACE HIGH PRESSURE IS EXPECTING FROM THE CANADIAN/US BORDER WITH ITS INFLUENCE EXTENDING SOUTH OVER OUR CWA AND TOWARDS THE SOUTHERN PLAINS. RADAR SHOWS LIGHT SNOW TRANSITIONING ALONG THE PALMER DIVIDE AND ACROSS THE SOUTHEAST PLAINS OF COLORADO...WITH THE NORTHEAST EXTENT OVER OUR FAR SOUTHWESTERN CWA. GUIDANCE CONTINUES TO SHOW POTENTIAL FOR LIGHT SNOW ACROSS THE WEST AND SOUTHWEST PARTS OF THE CWA THROUGH MOST OF THE DAY. THIS APPEARS TO BE DRIVEN MOSTLY BY WEAK FRONTOGENETIC FORCING AND OVERRUNNING OVER THE SHALLOW ARCTIC AIR MASS IN PLACE. ANY SNOWFALL THIS MORNING THOUGH THE AFTERNOON APPEARS TO BE VERY LIGHT AS DEEP MOISTURE AND LARGE SCALE FORCING DO NOT APPEAR TO BE IN PLACE OVER OUR CWA. BY LATE AFTERNOON/EVENING A QUICK MOVING SHORT WAVE TROUGH WILL DROP SOUTH OVER THE CWA WITH SOUNDINGS SHOWING DEEP SATURATION WITHIN THE DENDRITIC LAYER OCCURRING BY LATE TONIGHT- EARLY FRIDAY MORNING OVER THE SOUTHERN HALF OF OUR CWA. BETTER SIGNAL APPEARS TO BE ALONG/SOUTH OF HIGHWAY 24 WHERE 1-2" OF SNOW IS CURRENTLY FORECAST. WHILE I CANT RULE OUT 3" TOTAL SNOWFALL FROM THIS AFTERNOON THROUGH FRIDAY MORNING IN OUR FAR SOUTH...CONFIDENCE IS TOO LOW FOR ADVISORY ISSUANCE. WINDS WILL BEGIN TO INCREASE ON THE BACK SIDE OF THIS SHORTWAVE IN THE 12-15Z TIME PERIOD FROM THE WEST TO EAST WITH DAYTIME GUSTS FRIDAY AROUND 30 MPH. IMPACT COULD BE A BRIEF WINDOW FOR WIND CHILLS EARLY FRIDAY MORNING NEAR OR BELOW ADVISORY CRITERIA. WHILE THE AIR MASS IS CERTAINLY COLD ENOUGH TO RAISE THE POTENTIAL FOR -15F WIND CHILLS...HOWEVER WE MAY NOT SEE IDEAL CONDITIONS FOR RADIATIONAL COOLING OVER MOST OF THE CWA. INCREASING THICK CLOUD COVER/POSSIBLE PRECIPITATION COULD LIMIT OVERNIGHT COOLING AND LOWERS CONFIDENCE. CURRENT FORECAST SHOWS WIND CHILLS JUST OUTSIDE CRITERIA...WITH LOWEST VALUES IN A 2-3HR WINDOW AROUND 12Z FRIDAY MORNING. TROUGH BEGINS TO AMPLIFY ACROSS THE WESTERN US ALLOWING H3 JET TO SHIFT NORTH AND STRONGER FORCING TO BUILD NORTH OVER OUR CWA BY LATE FRIDAY NIGHT INTO SATURDAY/SATURDAY NIGHT ALONG WITH INCREASING MOISTURE ADVECTION INTO OUR SOUTHERN AND EASTERN CWA. STRONGEST PRECIP SIGNAL IS IN OUR EAST AND SOUTHEAST CWA...WHERE CURRENT MODEL CONSENSUS SHOWS POSSIBILITY OF 3" SNOW FALL (ROUGHLY ALONG/EAST OF HIGHWAY 83). WILL NEED TO MONITOR THIS AS THIS COULD BE OUR BEST CHANCE TO REACH ADVISORY CRITERIA FOR SNOWFALL IN THE NEXT 7 DAYS. REGARDING TEMPS THROUGH THE PERIOD...ARCTIC AIR MASS WILL BE IN PLACE WITH ONLY SLIGHT MODERATION OCCURRING SATURDAY AHEAD OF AMPLIFYING TROUGH. RESULT WILL BE BELOW NORMAL TEMPERATURES...WITH DAYTIME/NIGHT TIME MAX/MINS DEPENDENT ON CLOUD COVERS INFLUENCE ON MIXING. I TRENDED DAYTIME TEMPS BACK A LITTLE AND BUMPED OVERNIGHT TEMPS UP (MAINLY TONIGHT) CONSIDERING ONGOING FORECAST FOR PERSISTENT/THICK CLOUD COVER. OVERALL TEMPERATURES TRENDS HAVE CHANGED LITTLE FROM PREVIOUS FORECAST. .LONG TERM...(SUNDAY THROUGH WEDNESDAY NIGHT) ISSUED AT 254 AM MST THU FEB 26 2015 AN UPPER TROUGH SWINGS THROUGH THE NORTHERN PLAINS DURING THE DAY ON SUNDAY JUST TO THE NORTH OF THE FORECAST AREA WHILE THE SOUTHERN BRANCH OF THE UPPER FLOW REMAINS IN PLACE EXTENDING FROM THE FAR SOUTHWEST U.S. TO THE MID MISSISSIPPI VALLEY REGION. THE UPPER LOW CENTER THAT HAS BEEN TRAVELING SOUTH ALONG THE WEST COAST IS KICKED EAST AS AN OPEN WAVE OVER THE SOUTHWEST U.S. AHEAD OF A LOW PRESSURE AREA DIVING INTO THE PACIFIC NORTHWEST WITH A STRONG JET PUSHING SOUTH ALONG THE WEST COAST. THIS SHOULD RESULT IN AN ACTIVE WEATHER PATTERN ACROSS THE CENTRAL HIGH PLAINS REGION THROUGH THE MIDDLE OF NEXT WEEK AS A NUMBER OF SHORT WAVE TROUGHS LIFTING OUT OF THE MAIN TROUGH TRANSITION THE REGION IN ADVANCE OF THE MAIN UPPER TROUGH THAT EVENTUALLY MOVES EAST OF THE ROCKIES ON WEDNESDAY NIGHT/EARLY THURSDAY. EXPECT THE PRIMARY SURFACE FRONTAL ZONE TO BE PUSHED UP ALONG THE ROCKIES AND EXTENDING EAST ACROSS MAINLY THE SOUTHERN HIGH PLAINS WITH THE OCCASIONAL PUSH NORTH INTO THE FORECAST AREA. HAVE KEPT TEMPERATURES COLDER THAN AVERAGE THROUGH THE EXTENDED PERIOD AS A RESULT WITH HIGHS MAINLY IN THE 20S AND 30S AND LOWS IN THE SINGLE DIGITS TO TEENS. HAVE ALSO BROAD BRUSHED AREAS OF SLIGHT CHANCE TO CHANCE POPS STRETCHING ACROSS THE FORECAST AREA EACH PERIOD FROM SUNDAY THROUGH WEDNESDAY NIGHT AS A RESULT OF THE FRONTAL ZONE BEING IN THE VICINITY WITH THE SHORT WAVE IMPULSES ALSO STREAMING ACROSS THE AREA. DO NOT EXPECT ANY SIGNIFICANT SNOWFALL AMOUNTS AT THIS TIME. CONFIDENCE IS VERY LOW IN THE TIMING AND SPECIFIC SNOWFALL AMOUNTS OVER SPECIFIC LOCATIONS SINCE EVEN SMALL SMALL DIFFERENCES IS THE POSITION OF FEATURES COULD RESULT IN LARGE DIFFERENCES IS THE PROBABILITIES OF RECEIVING PRECIPITATION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1022 AM MST THU FEB 26 2015 AT KGLD...VFR EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS ALTHOUGH MID LEVEL DECK WILL GRADUALLY THICKEN. TONIGHT...LIGHT SNOW WILL SPREAD OUT OF EASTERN COLORADO WITH CEILING AND VISIBILITY RESTRICTIONS LIKELY AFTER MIDNIGHT AND CONTINUING THROUGH FRIDAY MORNING. LIFR POSSIBLE FRIDAY MORNING WITH 1/2SM VISIBILITIES IN LIGHT TO MODERATE SNOW. AT KMCK...VFR EXPECTED THROUGH THE PERIOD. SNOW WILL LIKELY STAY SOUTH OF KMCK...ALTHOUGH CLOUDS WILL INCREASE AND MAY APPROACH MVFR CEILINGS AT TIMES LATE TONIGHT AND FRIDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...JSL AVIATION...024
Hazardous weather outlook, Feb 26, 3:37 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 337 AM MST THU FEB 26 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271045- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 337 AM MST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... LIGHT SNOW CHANCES WILL INCREASE OVER EASTERN COLORADO INTO NORTHWEST KANSAS BY LATE AFTERNOON...WITH SNOW LIKELY LATE TONIGHT ALONG AND SOUTH OF HIGHWAY 40. ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 40 THROUGH EARLY FRIDAY MORNING. 1 INCH OR LESS IS POSSIBLE ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TEMPERATURES IN THE SINGLE DIGITS WILL COMBINE WITH INCREASING WINDS FRIDAY MORNING TO PRODUCE LOW WIND CHILL VALUES FROM 5 BELOW TO 15 BELOW ZERO. SNOW CHANCES WILL CONTINUE THROUGH NEXT WEEK. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT EAST OF A LINE FROM MCCOOK NEBRASKA TO LEOTI KANSAS WHERE UP TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Colorado, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.